EconPapers    
Economics at your fingertips  
 

Spatial design matrices and associated quadratic forms: structure and properties

Grant Hillier and Federico Martellosio ()

Journal of Multivariate Analysis, 2006, vol. 97, issue 1, 1-18

Abstract: The paper provides significant simplifications and extensions of results obtained by Gorsich, Genton, and Strang (J. Multivariate Anal. 80 (2002) 138) on the structure of spatial design matrices. These are the matrices implicitly defined by quadratic forms that arise naturally in modelling intrinsically stationary and isotropic spatial processes. We give concise structural formulae for these matrices, and simple generating functions for them. The generating functions provide formulae for the cumulants of the quadratic forms of interest when the process is Gaussian, second-order stationary and isotropic. We use these to study the statistical properties of the associated quadratic forms, in particular those of the classical variogram estimator, under several assumptions about the actual variogram.

Keywords: Cumulant; Intrinsically; stationary; process; Kronecker; product; Quadratic; form; Spatial; design; matrix; Variogram (search for similar items in EconPapers)
Date: 2006
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047-259X(04)00226-X
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Spatial design matrices and associated quadratic forms: structure and properties (2006) Downloads
Working Paper: Spatial design matrices and associated quadratic forms: structure and properties (2004) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:97:y:2006:i:1:p:1-18

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-31
Handle: RePEc:eee:jmvana:v:97:y:2006:i:1:p:1-18